Alert archive / Illinois / Gale Warnings in 2019
Gale Warning 13, NWS Chicago, IL
NWS Chicago, IL issued this gale warning at Apr 10, 2019, 3:27 AM CDT. It took effect at Apr 11, 2019, 1:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2019, 3:27 AM CDT (08:27 UTC)
- In effect from
- Apr 11, 2019, 1:00 AM CDT
- Expired
- Apr 11, 2019, 1:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted.
206 WHUS73 KLOT 100827 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 327 AM CDT Wed Apr 10 2019 LMZ740>745-101630- /O.EXT.KLOT.SC.Y.0033.000000T0000Z-190411T0600Z/ /O.NEW.KLOT.GL.W.0013.190411T0600Z-190411T1800Z/ Winthrop Harbor to Wilmette Harbor- Wilmette Harbor to Northerly Island- Northerly Island to Calumet Harbor-Calumet Harbor to Gary- Gary to Burns Harbor-Burns Harbor to Michigan City- 327 AM CDT Wed Apr 10 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM CDT THURSDAY... ...GALE WARNING IN EFFECT FROM 1 AM TO 1 PM CDT THURSDAY... The National Weather Service in Chicago has issued a Gale Warning, which is in effect from 1 AM to 1 PM CDT Thursday. * WINDS...Northeast to 25 kt becoming east gales to 35 kt. * SIGNIFICANT WAVES...11 ft. * OCCASIONAL WAVES...14 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
4 follow-up statements
051 WHUS73 KLOT 101526 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 1026 AM CDT Wed Apr 10 2019 LMZ740>745-102330- /O.CON.KLOT.SC.Y.0033.000000T0000Z-190411T0600Z/ /O.CON.KLOT.GL.W.0013.190411T0600Z-190411T1800Z/ Winthrop Harbor to Wilmette Harbor- Wilmette Harbor to Northerly Island- Northerly Island to Calumet Harbor-Calumet Harbor to Gary- Gary to Burns Harbor-Burns Harbor to Michigan City- 1026 AM CDT Wed Apr 10 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 1 PM CDT THURSDAY... * WINDS...Northeast to 25 kt becoming east gales to 35 kt. * SIGNIFICANT WAVES...11 ft. * OCCASIONAL WAVES...14 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ RC
271 WHUS73 KLOT 102048 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 348 PM CDT Wed Apr 10 2019 LMZ740>745-110500- /O.CON.KLOT.SC.Y.0033.000000T0000Z-190411T0600Z/ /O.CON.KLOT.GL.W.0013.190411T0600Z-190411T1800Z/ Winthrop Harbor to Wilmette Harbor- Wilmette Harbor to Northerly Island- Northerly Island to Calumet Harbor-Calumet Harbor to Gary- Gary to Burns Harbor-Burns Harbor to Michigan City- 348 PM CDT Wed Apr 10 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 1 PM CDT THURSDAY... * WINDS...Northeast to 25 kt becoming east gales to 35 kt. * SIGNIFICANT WAVES...11 ft. * OCCASIONAL WAVES...14 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ RC
869 WHUS73 KLOT 110235 AAA MWWLOT URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Chicago IL 935 PM CDT Wed Apr 10 2019 LMZ740>745-111100- /O.CON.KLOT.SC.Y.0033.000000T0000Z-190411T0600Z/ /O.CON.KLOT.GL.W.0013.190411T0600Z-190411T1800Z/ Winthrop Harbor to Wilmette Harbor- Wilmette Harbor to Northerly Island- Northerly Island to Calumet Harbor-Calumet Harbor to Gary- Gary to Burns Harbor-Burns Harbor to Michigan City- 935 PM CDT Wed Apr 10 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 1 PM CDT THURSDAY... * WINDS...Northeast to 25 kt becoming east gales to 35 kt. * SIGNIFICANT WAVES...11 ft. * OCCASIONAL WAVES...14 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ Carlaw
716 WHUS73 KLOT 111518 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 1018 AM CDT Thu Apr 11 2019 LMZ740>745-111800- /O.CON.KLOT.GL.W.0013.000000T0000Z-190411T1800Z/ Winthrop Harbor to Wilmette Harbor- Wilmette Harbor to Northerly Island- Northerly Island to Calumet Harbor-Calumet Harbor to Gary- Gary to Burns Harbor-Burns Harbor to Michigan City- 1018 AM CDT Thu Apr 11 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WINDS...East gales to 35 kt. * SIGNIFICANT WAVES...10 ft. * OCCASIONAL WAVES...13 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ Lenning
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this gale warning went out at Apr 10, 12:57 AM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Apr 10, 12:57 AM CDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
1257 AM CDT Wed Apr 10 2019
.SHORT TERM...
315 PM CDT
Rest of this Afternoon through Tonight...
Starting out this afternoon, deep mixing behind last night's cold
front has resulted in a relatively warm and windy day across the
region, with northwest winds gusting between 20 and 25 MPH across
much of the area. Dewpoints have dropped into the low to mid 30s
as well, resulting in RH below 20 and 25 percent in many
locations.
Winds will diminish for a time this evening as mixing subsides
with sunset. A cold front will then move south across Lake
Michigan, nosing into the area from the north and northeast. This
will turn winds to the northeast late this evening (between
roughly 9 PM and 11 PM), with a fair amount of gustiness
expected...likely around 20-25 MPH, especially closer to the lake.
Temperatures will fall quickly behind the front as well, reaching
the mid to upper 30s by early Wednesday morning.
Isentropic ascent will begin to overspread the frontal zone late
tonight, with a band of precipitation moving into the western
portions of the forecast area around or just after midnight. That
precip will expand to the east through the overnight hours as
lift increases. Initially this should be in the form of rain, but
some snow may begin to mix in toward morning as cooler and drier
air is fed in from the northeast.
Wednesday and Wednesday Night...
Rain and a rain/snow mix will continue through the morning hours
on Wednesday. The snow potential looks to be maximized along and
north of I-80. Accumulation will be limited given temperatures
just above freezing and an early April sun angle. Even then, an
inch or so of wet snow is possible, especially where rates are
heavy enough to overcome the warmer ground temperatures/sun angle.
This looks most likely to occur within the counties along the
Wisconsin state line.
Precipitation will lift north with time tomorrow as the baroclinic
zone strengthens ahead of a strong surface and upper level low
over the Central Plains. We should see a substantial temperature
gradient tomorrow across the area, with highs ranging from the mid
50s south to mid 30s north. The I-80 corridor will be square
within the strongest temp gradient, with temperatures likely
differing by 10 degrees across just one or two counties.
Much of the area should dry out (briefly) Wednesday night, as most
of the rain lifts into southern Wisconsin. A few showers may
persist along the WI state line, however. Lows Wednesday night
will range from the mid to upper 40s south to mid to upper 30s
north.
Boxell
&&
.LONG TERM...
315 PM CDT
Thursday and Thursday Night...
By Thursday morning, the surface low will be occluding and
lifting from near Topeka, KS to Omaha. The vast majority of the
area will be within the warm sector on Thursday, though the cold
waters of Lake Michigan may prevent the surface warm front from
clearing the northern most counties along the WI state line. Areas
within the warm sector will see temperatures warm well into the
60s if not low 70s, with brisk southerly flow. Dewpoints will
increase into the upper 50s, which should be enough to generate
500 to maybe 1000 J/KG of MLCAPE. Shear will be plentiful, with
50-60 kt of deep layer shear, and 30-50 kts of shear within the
0-3 KM layer. This will set the stage for the potential for at
least a few strong/severe thunderstorms as the surface cold front
moves through late in the day, especially over the eastern half or
so of the forecast area. Strong winds will be the main threat. The
SPC Day 3 Outlook looks to be well placed at this point.
A dry slot will punch into the area Thursday night, which should
put an end to the precip by Friday morning.
Friday into Next Week...
Cool temperatures are expected Friday and Saturday, as upper
level low pressure slowly weakens and lifts north through the
Great Lakes. Expect highs in the 40s and 50s, with lows in the
30s.
Another system is expected to lift from the lower Ohio Valley into
the Great Lakes on Sunday, which may bring precipitation to the
area. Storm track will be key, with any eastward shift in the
track bringing lower precipitation potential. This will also have
a major impact on temperature profile and precipitation type.
There's plenty of uncertainty as this juncture, so it'll be
important to check back for updates over the coming days.
We may see a short break early next workweek as high pressure
quickly comes and goes behind the Sunday system. An overall active
pattern looks to continues through much of next week.
Boxell
&&
.AVIATION...
For the 06Z TAFs...
Several forecast concerns this period including...Wind trends,
Pcpn timing and P-type and associated Cig/Vis impacts.
A strong cold front has pushed south of the terminals earlier this
evening shifting winds nely with, at least, ocnl gusts to arnd 25
kt persisting until the early morning hours. There should be a
brief lull in winds, but should increase again by late morning
while veering to more esely. Winds will then trend to more ely
through the day with speeds increasing to 20-25kt with gusts up to
30 kt from late afternoon and into the evening hours.
Rain will spread across the terminals by late morning Wednesday
morning, though there may be some sct sprinkles before the
prevailing rain begins. There is a chance that some of this rain
may mix with snow briefly, mainly at KRFD, where temperatures
should be a bit lower than the Chicago area terminals. At this
time, it looks like the pcpn at the Chicago area terminals should
be all liquid. Rain will likely continue through late afternoon
as it slowly tapers off, though there is some uncertainty to the
end time of the prevailing rain as flow remains off of the lake.
Cigs are expected to lower into low mvfr by late morning with the
onset of pcpn and there is a chance that cigs could lower to ifr
levels in the cool ely flow. However, confidence in the timing and
duration of any ifr conditions is relatively low, so will only
carry the ifr in a Prob30 group.
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Small Craft Advisory...nearshore waters
until 10 AM Wednesday.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Apr 9, 3:39 PM CDT, 11 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL Issued by National Weather Service Milwaukee/Sullivan WI 339 PM CDT Tue Apr 9 2019 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 102045- Winnebago-Boone-McHenry-Lake-Ogle-Lee-De Kalb-Kane-DuPage-Cook- La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford- Porter-Newton-Jasper-Benton- 339 PM CDT Tue Apr 9 2019 /439 PM EDT Tue Apr 9 2019/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A few strong to severe thunderstorms will be possible on Thursday afternoon and evening, especially over eastern Illinois and northwestern Indiana. Strong wind gusts will be the main hazard. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-102045- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 339 PM CDT Tue Apr 9 2019 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Tonight. Winds will shift to the northeast late this evening, with building waves in response. A Small Craft Advisory is in effect beginning at 9 PM. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Elevated waves will continue into Wednesday morning. There will be several periods of elevated winds and waves from late Wednesday through Saturday morning. One or more Small Craft Advisories may eventually be needed during this time period. Thunderstorms will be possible Thursday afternoon and evening across the nearshore waters. Boxell Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 2:52 PM CDT | Wind Advisory | LOT | Boone, DeKalb, Ford, Grundy, Iroquois, Kane and 8 more | 27 hr |
| Apr 10, 4:33 PM CDT | Lakeshore Flood Advisory | LOT | Lake | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.